Alert archive / Massachusetts / Special Weather Statements in 2014

Special Weather Statement, NWS Boston/Norton, MA

August 7, 2014Essex County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 7, 2014, 3:46 PM EDT for Essex County, Massachusetts. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2014, 3:46 PM EDT (19:46 UTC)
Expired
Aug 7, 2014, 4:30 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA

County Essex County, MA

The radar

The Boston radar (KBOX), 91 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 4:05 PM EDTHAIL 0.88Newbury, MA
Aug 7, 4:07 PM EDTHAIL 0.88Newburyport, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WWUS81 KBOX 071946
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU AUG 7 2014
 
MAZ006-007-072030-
EASTERN ESSEX-WESTERN ESSEX-
346 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN NORTHEASTERN ESSEX COUNTY...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NEWBURYPORT...OR 8 MILES SOUTHWEST OF
HAMPTON...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAVERHILL...GLOUCESTER...NEWBURYPORT...AMESBURY...IPSWICH...
SALISBURY...GEORGETOWN...ROCKPORT...NEWBURY...GROVELAND...MERRIMAC...
ROWLEY...WEST NEWBURY AND ESSEX.

LAT...LON 4287 7082 4282 7081 4281 7087 4281 7081
      4270 7078 4276 7081 4275 7083 4270 7083
      4268 7075 4264 7074 4269 7064 4266 7059
      4265 7059 4258 7066 4261 7066 4258 7070
      4280 7106 4286 7101
TIME...MOT...LOC 1945Z 301DEG 16KT 4283 7092 

$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:46 PM EDT, 0 minutes earlier.

Area forecast discussion, Aug 7, 3:46 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU AUG 7 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS REDEVELOPING TODAY...SOME OF WHICH MAY
BE STRONG TO SEVERE WITH THREATS OF SMALL HAIL AND GUSTY WINDS.
HIGH PRESSURE WHICH WILL DOMINATE FOR THE WEEKEND AND EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

400 PM UPDATE...

UPPER LEVEL TROUGH AND ASSOCIATED CLOSED LOW WILL REMAIN ACROSS
THE REGION LATE THIS AFTERNOON. THIS ANOMALOUS LOW HAS DROPPED
500 MB TEMPS DOWN TO -19C PER SPC MESO SITE AND AT 700MB THE 0C
LINE HAS SUNK SOUTH OF LONG ISLAND. THIS HAS CREATED A STRONG COLD
POOL OVER THE REGION. BECAUSE OF THE HEATING OF THE DAY COMBINED
WITH THIS COLD POOL...LAPSE RATES HAVE STEEPEN GREATLY ALLOWING
FOR CONVECTION TO DEVELOP. LATEST MESO-ANALYSIS SHOWERS THE BETTER
MID-LEVEL LAPSE RATES HAVE SHIFTED MORE TOWARD PORTLAND ME AND
MANCHESTER NH. MU CAPE VALUES ARE STILL 1000 J/KG.

OVER THE NEXT FEW HOURS BELIEVE THE STORM COVERAGE WILL DISSIPATE AND
BE MORE CONFINED TO THE EAST MASS COASTLINE. K INDEX VALUES HAVE
DROPPED A LOT ACROSS THE CT/WESTERN MASS SO DO NOT ANTICIPATE ANY
MORE STORMS TO DEVELOP. ALSO THE ATMOSPHERE HAS BEEN WORKED OVER A
LOT FROM THE STORMS ACROSS CENTRAL AND NE MASS SO THIS TREND IS
DOWNWARD. COLD POOL CONTINUES TO DROP SO RI AND SE MASS/CAPE WILL
BE THE PRIMARY FOCUS OVER THE NEXT HOUR OR TWO AS THAT ATMOSPHERE
IS RIPE. AGAIN WHERE THE SEA BREEZE HAS DEVELOPED...COULD BE THE
MAIN FOCUS ON THE STRONGER STORMS.

TONIGHT...

SHOWERS AND THUNDERSTORMS WILL COME TO AN END AFTER SUNSET. THIS
WILL ALLOW FOR HIGH PRESSURE TO BUILD INTO THE REGION. CLEAR SKIES
AND LIGHT WINDS OVERNIGHT WILL ALLOW FOR RADIATIONAL COOLING.
OVERNIGHT TEMPS WILL DROP TO THE LOW TO MID 50S WITH THE METRO
REGIONS NEAR BOS/PVD DROPPING DOWN TO 60F. BECAUSE OF THE PRECIP
THIS AFTERNOON...LOW LEVEL MOISTURE WILL REMAIN ACROSS THE REGION
AS WEAK INVERSION SETS UP. THIS WILL ALLOW FOR FOG TO
DEVELOP...ESP IN VALLEY AND TYPICALLY PRONE REGIONS. LOW
CONFIDENCE ON HOW DENSE IT WILL BE SO THIS WILL NEED TO BE WATCHED
OVERNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

FRIDAY INTO FRIDAY NIGHT...

WEAK HIGH PRESSURE WILL CONTINUE INTO TOMORROW. HOWEVER WITH THE
UPPER LEVEL TROUGH AND COLD CORE LOW OVER US THERE IS A LOW
PROBABILITY OF A FEW ISOLATED SHOWERS. BEST LOCATION WILL BE ACROSS
THE NORTH AND EASTERN PORTION OF THE REGION...CLOSEST TO THE COLD
POOL. SOME CAPE INDICES REACH CLOSE TO 1000 J/KG AND WITH LAPSE
RATES STEEPENING AGAIN...CANT RULE OUT SMALL HAIL AND GUSTY WINDS.
THESE SHOWERS WILL NOT BE AS WIDESPREAD AS TODAY...BUT VERY
ISOLATED IN NATURE.

ANY SHOWERS/STORMS THAT DEVELOP WILL DISSIPATE BY SUNSET LEADING
TO ANOTHER ROUND OF CLEAR COOL NIGHT. ALTHOUGH NOT AS COOL AS
TONIGHT...TEMPS WILL DROP DOWN TO THE MID 50S TO LOW 60S. ANOTHER
ROUND OF PATCHY GROUND FOG IS POSSIBLE OVERNIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
OVERVIEW AND MODEL PREFERENCES...

07.00Z MODEL GUIDANCE CONTINUES TO HAVE FAVORABLE AGREEMENT IN THE
LONG TERM PATTERN THROUGH AT LEAST EARLY NEXT WEEK.  THE BIGGEST
ISSUES COME WITH A DEEPENING TROF FOR THE MID PORTION OF NEXT
WEEK...AS BOTH OPERATIONAL AND ENSEMBLE GUIDANCE DIFFER ON HOW
AMPLIFIED THE FLOW WILL BE BY THIS POINT.  WHILE THERE IS AGREEMENT
THAT A TRANSITION TO MORE UNSETTLED AND POTENTIAL WET WX WILL
OCCUR...THE TIMING EXACT TIMING AND SENSIBLE WX DETAILS WILL HAVE TO
BE WORKED OUT.

OTHERWISE...THROUGH EARLY NEXT WEEK...A SLOWLY BUILDING RIDGE WITH
H5 HEIGHTS AROUND 585DM WILL GRADUALLY BUILD ACROSS THE
REGION...YIELDING SFC HIGH PRES AND MAINLY DRY CONDITIONS.  THE
OVERALL PATTERN ALSO FAVORS A WEAK TROF IN THE FLOW EQUATORWARD OF
THE RIDGE...WHICH KEEPS MOST OF THE SUBTROPICAL HEAT AND HUMIDITY TO
THE S.  THEREFORE...LOOKS LIKE A PLEASANT PATTERN OF MAINLY DRY WX
AND NEAR SEASONABLE TEMPERATURES.

DETAILS...

FRI NIGHT... FINAL VORT MAX WILL BE SLIDING THROUGH THE BASE OF
ROBUST SHORTWAVE TROF JUST E OF SRN NEW ENGLAND FRI EVENING.  THIS
WILL LEAD TO A RAPIDLY DIMINISHING TREND IN ANY LEFTOVER SHOWERS
FROM PEAK HEATING.  THEREFORE...EXPECT GRADUAL CLEARING EVERYWHERE
THROUGH THE NIGHT.  WITH THIS CLEARING AND A SLACKENING PRES
GRADIENT...MIN TEMPS MAY MAKE A RUN TO NEAR 50F IN THE NORMALLY
COOLER VALLEYS OF NW MA AND SRN NH. WARMER AT THE NORMAL URBAN AREAS.

SAT THROUGH MON... RIDGE OF HIGH PRES WILL BE MOVING ACROSS THE AREA
THROUGH THE PERIOD...PROVIDING DRY WX THROUGHOUT.  H85 TEMPS AROUND
+12 TO +14C SUGGESTS...WITH FULL MIXING HIGHS SHOULD REACH TO EITHER
SIDE OF 80 DEGREES.  COOLER NEAR THE COAST WITH SEA BREEZES THANKS
TO A WEAK PRES GRADIENT.  OVERNIGHT MINS FALL BACK INTO THE LOW 50S
IN THE NW INTERIOR TO AROUND 60 NEAR THE COASTLINES.  DWPTS MAINLY
IN THE MID 50S TO AROUND 60 SUGGESTS MOSTLY LOW HUMIDITY.

TUE... A TRANSITIONAL PERIOD WITH HIGH PRES SLIDING TO THE
E...ALLOWING FOR RETURN FLOW AND INCREASING HEAT/HUMIDITY.  A COLD
FRONT LOOKS TO TRY TO APPROACH TO THE N AND W AS A TROF DEEPENS
AROUND THE GREAT LAKES.  AT THIS POINT IT DOES APPEAR ENOUGH
SUBSIDENCE WILL REMAIN AS THE HIGH EXITS TO PREVENT MAINTAIN A
MOSTLY DRY FORECAST.  HIGHS LOOK TO POTENTIAL INCH A BIT ABOVE
NORMAL.

WED AND THU... AS MENTIONED ABOVE...THERE ARE SOME DIFFERENCES HERE
REGARDING THE DEPTH AND ORIENTATION OF A TROF MOVING OVER FROM THE
GREAT LAKES REGION.    THE GFS IS THE MOST AMPLIFIED AND CARRIES A
SLOW MOVING LOW PRES ACROSS THE REGION WHILE THE ECMWF PUSHES A COLD
FRONT THROUGH EARLY WED.  WILL PUT MORE WEIGHT ON THE ECMWF GIVEN
ITS BEEN MORE PERSISTENT AND HAS MORE SUPPORT FROM ENSEMBLES.
THEREFORE...EXPECT WET AND UNSETTLED CONDITIONS BY WED...WITH THE
POSSIBILITY OF A RETURN OF DRY WX BY THU.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...HIGH CONFIDENCE.

VFR FOR MANY OF THE SITES. HOWEVER...-SHRA AND SOME TSRA HAVE
DEVELOPED ACROSS THE REGION AND SHOULD LAST INTO THE EVENING
HOURS. MVFR/IFR POSSIBLE IN THESE ALONG WITH GUSTY VRB WINDS AND
POSSIBLY EVEN SMALL HAIL.

ACTIVITY DIMINISHES AFTER SUNRISE. ANTICIPATING SKC WITH LIGHT NW-
WINDS. GROUND FOG POSSIBLE FOR THOSE TERMINALS SHELTERED BY THE
WINDS OVERNIGHT.

FRIDAY INTO FRIDAY NIGHT...VFR WITH SCT-BKN CIGS AROUND 5 KFT
UNDER BREEZY NW- FLOW. A ISOLATED TO SCT SHRA IS POSSIBLE...MAINLY
ACROSS THE NORTHERN TERMINALS...BUT HAVE LOW CONFIDENCE. PATCHY
GROUND FOG COULD DEVELOP AGAIN OVERNIGHT.

KBOS TERMINAL...MODERATE CONFIDENCE. SHRA/TSRA SHOULD IMPACT THE
TERMINAL THIS AFTERNOON BEFORE ENDING BY SUNSET.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...SATURDAY THROUGH MONDAY...

HIGH CONFIDENCE.

MAINLY VFR WITH GENERALLY QUIET WEATHER.  LOW CHANCE FOR LATE NIGHT
FOG BY MON NIGHT ESPECIALLY.  SEA BREEZES LIKELY EACH DAY.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH FRIDAY...HIGH CONFIDENCE.

STILL A LINGERING SOUTH SWELL ACROSS THE SOUTHERN WATERS BUT THIS
WILL DISSIPATE OVER THE NEXT FEW HOURS. MAIN CONCERN THIS
AFTERNOON AND EARLY THIS EVENING IS FOR THE POTENTIAL OF SHOWERS
AND THUNDERSTORMS TO IMPACT THE NEAR-SHORE WATERS ESPECIALLY
ALONG E/SE MA. SOME OF THESE STORMS MAY BE STRONG WITH GALE FORCE
WINDS AND FREQUENT LIGHTNING.

OVERNIGHT...THE WEATHER WILL QUIET DOWN AND CONTINUE INTO FRIDAY
UNDER NW-WINDS. GOOD BOATING WEATHER IS EXPECTED THROUGH FRIDAY
NIGHT.

OUTLOOK...SATURDAY THROUGH MONDAY...HIGH CONFIDENCE.

HIGH PRESSURE WILL BRING ABOUT A PERIOD OF QUIET BOATING WEATHER
THROUGH MONDAY.  WINDS AND SEAS REMAIN BLOW SMALL CRAFT ADVISORY
THRESHOLDS THROUGH THE PERIOD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DUNTEN/EVT
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...EVT
AVIATION...DUNTEN/EVT
MARINE...DUNTEN/EVT
Hazardous weather outlook, Aug 7, 3:48 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
348 AM EDT THU AUG 7 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
348 AM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS
THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-080800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
348 AM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY
WINDS THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 7, 2:58 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
258 PM EDT THU AUG 7 2014

MAZ022-071945-
BARNSTABLE-
258 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM OVER CAPE COD BAY...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER CAPE COD BAY NORTH OF SANDWICH...MOVING
SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

IF IT HOLDS TOGETHER...IT WILL REACH THE NORTH SHORE OF CAPE COD
INCLUDING BARNSTABLE...DENNIS AND BREWSTER AROUND 330 PM.

LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...BREWSTER...YARMOUTH...SANDWICH...DENNIS AND HARWICH.

HEAD INDOORS WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING!

&&

LAT...LON 4166 7008 4167 7016 4169 7016 4167 7017
      4172 7049 4176 7048 4174 7041 4174 7032
      4172 7027 4173 7034 4171 7034 4171 7026
      4175 7019 4177 7005
TIME...MOT...LOC 1856Z 285DEG 19KT 4180 7038

JWD
Local storm report, Aug 7, 3:09 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             WALPOLE                 43.08N  72.43W
08/07/2014  M1.75 INCH       CHESHIRE           NH   AMATEUR RADIO

0210 PM     HAIL             SCITUATE                42.19N  70.73W
08/07/2014  M1.00 INCH       PLYMOUTH           MA   PUBLIC

0213 PM     HAIL             WALPOLE                 42.14N  71.24W
08/07/2014  M1.00 INCH       NORFOLK            MA   EMERGENCY MNGR

0224 PM     HAIL             ASHBURNHAM              42.63N  71.90W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0228 PM     HAIL             GRAFTON                 42.20N  71.68W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0247 PM     HAIL             MILFORD                 42.15N  71.52W
08/07/2014  E0.75 INCH       WORCESTER          MA   PUBLIC

0251 PM     HAIL             WEST FITCHBURG          42.58N  71.84W
08/07/2014  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

&&

RLG
Local storm report, Aug 7, 3:33 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             WALPOLE                 43.08N  72.43W
08/07/2014  M1.75 INCH       CHESHIRE           NH   AMATEUR RADIO

0210 PM     HAIL             SCITUATE                42.19N  70.73W
08/07/2014  M1.00 INCH       PLYMOUTH           MA   PUBLIC

0213 PM     HAIL             WALPOLE                 42.14N  71.24W
08/07/2014  M1.00 INCH       NORFOLK            MA   EMERGENCY MNGR

0224 PM     HAIL             ASHBURNHAM              42.63N  71.90W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0228 PM     HAIL             GRAFTON                 42.20N  71.68W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0247 PM     HAIL             MILFORD                 42.15N  71.52W
08/07/2014  E0.75 INCH       WORCESTER          MA   PUBLIC

0251 PM     HAIL             WEST FITCHBURG          42.58N  71.84W
08/07/2014  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

0256 PM     HAIL             MANCHESTER              42.98N  71.44W
08/07/2014  M0.75 INCH       HILLSBOROUGH       NH   PUBLIC

0313 PM     HAIL             MILFORD                 42.15N  71.52W
08/07/2014  M0.88 INCH       WORCESTER          MA   PUBLIC

0326 PM     HAIL             STERLING                42.43N  71.75W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

&&

RLG
Local storm report, Aug 7, 3:38 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             WALPOLE                 43.08N  72.43W
08/07/2014  M1.75 INCH       CHESHIRE           NH   AMATEUR RADIO

0210 PM     HAIL             SCITUATE                42.19N  70.73W
08/07/2014  M1.00 INCH       PLYMOUTH           MA   PUBLIC

0213 PM     HAIL             WALPOLE                 43.08N  72.43W
08/07/2014  M1.00 INCH       CHESHIRE           NH   EMERGENCY MNGR

0224 PM     HAIL             ASHBURNHAM              42.63N  71.90W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0228 PM     HAIL             GRAFTON                 42.20N  71.68W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0247 PM     HAIL             MILFORD                 42.15N  71.52W
08/07/2014  E0.75 INCH       WORCESTER          MA   PUBLIC

0251 PM     HAIL             WEST FITCHBURG          42.58N  71.84W
08/07/2014  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

0256 PM     HAIL             MANCHESTER              42.98N  71.44W
08/07/2014  M0.75 INCH       HILLSBOROUGH       NH   PUBLIC

0313 PM     HAIL             MILFORD                 42.15N  71.52W
08/07/2014  M0.88 INCH       WORCESTER          MA   PUBLIC

0326 PM     HAIL             STERLING                42.43N  71.75W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

&&

RLG
Special weather statement, Aug 7, 3:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU AUG 7 2014

MAZ006-007-072030-
EASTERN ESSEX-WESTERN ESSEX-
346 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN NORTHEASTERN ESSEX COUNTY...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NEWBURYPORT...OR 8 MILES SOUTHWEST OF
HAMPTON...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAVERHILL...GLOUCESTER...NEWBURYPORT...AMESBURY...IPSWICH...
SALISBURY...GEORGETOWN...ROCKPORT...NEWBURY...GROVELAND...MERRIMAC...
ROWLEY...WEST NEWBURY AND ESSEX.

LAT...LON 4287 7082 4282 7081 4281 7087 4281 7081
      4270 7078 4276 7081 4275 7083 4270 7083
      4268 7075 4264 7074 4269 7064 4266 7059
      4265 7059 4258 7066 4261 7066 4258 7070
      4280 7106 4286 7101
TIME...MOT...LOC 1945Z 301DEG 16KT 4283 7092

FRANK
Special weather statement, Aug 7, 3:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU AUG 7 2014

MAZ018-019-021-022-072030-
EASTERN PLYMOUTH-BARNSTABLE-WESTERN PLYMOUTH-SOUTHERN PLYMOUTH-
346 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN SOUTHEASTERN PLYMOUTH AND WEST CENTRAL
BARNSTABLE COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARVER...OR NEAR PLYMOUTH...MOVING SOUTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...MARION...MIDDLEBOROUGH...WAREHAM...SANDWICH...BOURNE...
MASHPEE...KINGSTON...CARVER AND ROCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4164 7053 4169 7065 4170 7062 4171 7062
      4171 7064 4175 7063 4174 7066 4170 7066
      4170 7067 4172 7073 4179 7090 4198 7073
      4193 7054 4180 7053 4176 7048 4174 7040
TIME...MOT...LOC 1946Z 301DEG 16KT 4190 7068

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:12 PM EDTSpecial Weather StatementBOXSuffolk48 min
Aug 7, 1:21 PM EDTSpecial Weather StatementBOXWorcester39 min
Aug 7, 1:26 PM EDTSpecial Weather StatementBOXPlymouth49 min
Aug 7, 1:32 PM EDTSpecial Weather StatementBOXWorcester43 min
Aug 7, 1:40 PM EDTSpecial Weather StatementBOXSuffolk35 min
Aug 7, 1:51 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth24 min
Aug 7, 1:52 PM EDTSpecial Marine WarningBOX23 min
Aug 7, 1:58 PM EDTSpecial Marine WarningBOX47 min
Aug 7, 2:10 PM EDTSpecial Marine WarningBOX35 min
Aug 7, 2:14 PM EDTSevere Thunderstorm WarningBOXPlymouth22 min
Aug 7, 2:22 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth27 min
Aug 7, 2:28 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Worcester47 min
Aug 7, 2:33 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester42 min
Aug 7, 2:39 PM EDTSpecial Marine WarningBOX51 min
Aug 7, 2:48 PM EDTSpecial Marine WarningBOX42 min
Aug 7, 2:58 PM EDTSpecial Weather StatementBOXBarnstable47 min
Aug 7, 3:11 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester28 min
Aug 7, 3:13 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth47 min
Aug 7, 3:20 PM EDTSevere Thunderstorm WarningBOXBarnstable40 min
Aug 7, 3:39 PM EDTSpecial Marine WarningBOX51 min
Aug 7, 3:48 PM EDTSpecial Marine WarningBOX42 min
Aug 7, 3:52 PM EDTAreal Flood AdvisoryBOXPlymouth53 min
Aug 7, 3:59 PM EDTSpecial Marine WarningBOX46 min
Aug 7, 4:00 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth45 min
Aug 7, 4:10 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester50 min
Aug 7, 4:14 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth46 min
Aug 7, 4:24 PM EDTSpecial Marine WarningBOX66 min
Aug 7, 4:26 PM EDTSpecial Marine WarningBOX64 min
Aug 7, 4:37 PM EDTSpecial Marine WarningBOX38 min
Aug 7, 4:37 PM EDTSevere Thunderstorm WarningBOXHampden38 min
Aug 7, 4:39 PM EDTSpecial Weather StatementBOXBarnstable51 min
Aug 7, 4:56 PM EDTSpecial Weather StatementBOXEssex49 min
Aug 7, 4:58 PM EDTSpecial Weather StatementBOXWorcester47 min
Aug 7, 5:07 PM EDTSpecial Weather StatementBOXBarnstable38 min
Aug 7, 5:10 PM EDTSevere Thunderstorm WarningBOXBarnstable50 min
Aug 7, 5:12 PM EDTSpecial Marine WarningBOX63 min
Aug 7, 5:14 PM EDTSevere Thunderstorm WarningBOXBristol31 min
Aug 7, 5:15 PM EDTSpecial Marine WarningBOX45 min
Aug 7, 5:21 PM EDTAreal Flood AdvisoryBOXBarnstable54 min
Aug 7, 5:29 PM EDTSpecial Marine WarningBOX46 min
Aug 7, 5:29 PM EDTSevere Thunderstorm WarningBOXBristol25 min
Aug 7, 5:59 PM EDTSpecial Marine WarningBOX61 min
Aug 7, 6:04 PM EDTSpecial Marine WarningBOX26 min
Aug 7, 6:07 PM EDTSpecial Weather StatementBOXBarnstable53 min
Aug 7, 6:12 PM EDTSpecial Weather StatementBOXDukes48 min
Aug 7, 6:25 PM EDTSpecial Weather StatementBOXSuffolk50 min
Aug 7, 6:27 PM EDTSpecial Marine WarningBOX63 min
Aug 7, 6:37 PM EDTSpecial Marine WarningBOX38 min
Aug 7, 6:49 PM EDTSpecial Marine WarningBOX41 min
Aug 7, 7:03 PM EDTSpecial Marine WarningBOX42 min
Aug 7, 3:47 PM EDTSpecial Weather StatementBOXProvidence43 min
Aug 7, 5:56 PM EDTSpecial Weather StatementBOXKent49 min
Aug 7, 4:03 PM EDTSpecial Weather StatementBOX42 min
Aug 7, 4:59 PM EDTSpecial Weather StatementBOX46 min
Aug 7, 5:55 PM EDTSpecial Weather StatementBOX50 min
Aug 7, 1:39 PM EDTSpecial Weather StatementBOXHillsborough51 min
Aug 7, 1:46 PM EDTSpecial Weather StatementBOXCheshire29 min
Aug 7, 1:48 PM EDTSevere Thunderstorm WarningBOXCheshire42 min
Aug 7, 2:17 PM EDTSevere Thunderstorm WarningBOXCheshire43 min
Aug 7, 6:10 PM EDTSpecial Weather StatementBOXHillsborough50 min
Aug 7, 6:24 PM EDTSpecial Weather StatementBOXHillsborough51 min

Nearby

Special Weather Statements in Massachusetts, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.